Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 233, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2012, 3:32 PM CDT for Cheatham County, Davidson County, Robertson County, Tennessee. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2012, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 6, 2012, 3:49 PM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:45 PM CDT | TSTM WND DMG | 4 W Nashville, TN | TREES WERE BLOWN DOWN IN WEST NASHVILLE INCLUDING ONE THAT FELL ON A HOME ON FUTURA DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
102 WUUS54 KOHX 062032 SVROHX TNC021-037-147-062100- /O.NEW.KOHX.SV.W.0233.120706T2032Z-120706T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT FRI JUL 6 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE... NORTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 400 PM CDT * AT 327 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR GOODLETTSVILLE...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL DAVIDSON COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A BUILDING LOCATION NOW. && LAT...LON 3609 8692 3627 8708 3642 8679 3627 8666 TIME...MOT...LOC 2032Z 054DEG 9KT 3629 8681 $$ FORECASTER: ROSE
1 follow-up statement
713 WWUS54 KOHX 062049 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT FRI JUL 6 2012 TNC021-037-147-062059- /O.CAN.KOHX.SV.W.0233.000000T0000Z-120706T2100Z/ ROBERTSON TN-CHEATHAM TN-DAVIDSON TN- 349 PM CDT FRI JUL 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON...EAST CENTRAL CHEATHAM AND EXTREME SOUTH CENTRAL ROBERTSON COUNTIES IS CANCELED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3609 8692 3627 8708 3642 8679 3627 8666 TIME...MOT...LOC 2049Z 054DEG 9KT 3626 8685 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:05 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 6, 3:05 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CDT FRI JUL 6 2012 .SHORT TERM...SCATTERED THUNDERSTORMS HAVE ERUPTED OVER WESTERN PARTS OF THE MID STATE THIS AFTERNOON IN RESPONSE TO A WEAK LOW LEVEL CONVERGENCE BOUNDARY AND AN AREA OF SLIGHTLY ELEVATED ATMOSPHERIC MOISTURE. WRF MODEL ALSO FORECASTS ANOTHER BAND OF SLIGHTLY ELEVATED MOISTURE ALONG THE CUMBERLAND PLATEAU AND WOULDN'T BE SURPRISED TO SEE SOME ISOLATED TO SCATTERED STORMS DEVELOP THERE BY LATE AFTERNOON AS WELL. AS OF 230 PM...A FEW ISOLATED STORMS HAD ALSO BEEN OBSERVED IN THE NASHVILLE METRO AREA. OUTSIDE OF THE THUNDERSTORMS, HOT TEMPERATURES AND HIGH HEAT INDICES WERE ONCE AGAIN THE RULE. THE HIGH TEMPERATURE RECORD AT NASHVILLE FOR THIS DATE, OF 100 DEGREES, SET WAY BACK IN 1874, HAS BITTEN THE PROVERBIAL DUST...WITH THE MERCURY AT BNA ALREADY SOARING AS HIGH AS 102 SO FAR TODAY. MEANWHILE...RESIDENTS OF THE CUMBERLAND PLATEAU ALSO CONTINUE TO SWELTER IN THE HEAT...WITH THE TEMPERATURE AT THE CROSSVILLE AIRPORT ALREADY REACHING THE DAILY RECORD OF 93 DEGREES...AND THREATENING TO BREAK IT BEFORE DAY'S END. ANOTHER SCORCHING DAY IS EXPECTED ON SATURDAY, AS TEMPS ARE FORECAST TO ONCE AGAIN TOP 100 DEGREES WEST OF THE CUMBERLAND PLATEAU AND HEAT INDICES SOAR BACK TO AROUND 105. MODELS ARE CONSISTENT IN DEVELOPING A SIGNIFICANT WEATHER PATTERN CHANGE STARTING ON SUNDAY AND CONTINUING FOR MUCH, IF NOT MOST, OF THE UPCOMING WEEK. DEEP ATMOSPHERIC MOISTURE POOLS OVER THE LOWER MISSISSIPPI VALLEY ON SATURDAY AND STARTS TO GET PULLED NORTHWARD AND EASTWARD ACROSS THE TENNESSEE VALLEY ON SUNDAY, AHEAD OF AN APPROACHING COLD FRONT. LOOK FOR SCATTERED MAINLY AFTERNOON THUNDERSTORMS TO DEVELOP SUNDAY, AND BECOME LIKELY SUNDAY NIGHT AND MONDAY, AS THE FRONT PUSHES CLOSER TO OUR AREA. THE GFS HAS NOW PHASED IN CLOSER TO THE OLDER ECMWF SOLUTION OF DRAGGING THE FRONT SOUTHWARD RATHER SLOWLY. BY NOON MONDAY, THE FRONT SHOULD BE LOCATED NEAR THE KY-TN LINE, THEN SAG SLOWLY SOUTHWARD AND REACH SOUTHERN PARTS OF THE MID STATE BY 12Z TUESDAY. .LONG TERM...CURRENT EXPECTATION IS FOR THE COLD FRONT TO BECOME QUASI-STATIONARY TUESDAY OVER, OR NEAR, SOUTHERN PARTS OF THE MID STATE AND LINGER IN THE SAME GENERAL AREA INTO LATE WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF OUR AREA THROUGH THE PERIOD, MAINLY SOUTH AND EAST, WITH LESSER CHANCES NORTHWEST. EXPECT A REFRESHING BREAK FROM THE HEAT DURING THE EXTENDED PERIOD, AS HIGHS TOP OUT MAINLY IN THE MID AND UPPER 80S, RATHER THAN THE 100+ TEMPS WE'VE GROWN ACCUSTOMED TO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 102 75 96 / 20 20 20 30 CLARKSVILLE 75 102 75 96 / 20 40 40 40 CROSSVILLE 70 95 70 90 / 20 40 40 30 COLUMBIA 75 100 75 95 / 20 40 40 40 LAWRENCEBURG 75 99 74 94 / 20 40 40 40 WAVERLY 75 100 75 95 / 20 40 40 40 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL MIDNIGHT CDT SATURDAY NIGHT FOR TNZ005>011- 022>034-056>065-075-077-078-093>095. && 19
Hazardous weather outlook, Jul 6, 5:18 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT FRI JUL 6 2012 TNZ005>011-022>034-056>065-075-077-078-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 518 AM CDT FRI JUL 6 2012 ...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE TODAY...WITH HEAT INDICIES AROUND 105 EXPECTED THIS AFTERNOON. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE ONCE AGAIN...WITH HEAT INDICIES AROUND 105 EXPECTED ON SATURDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. TNZ066-079-080-071030- CUMBERLAND-GRUNDY-VAN BUREN- 518 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SHAMBURGER
In the hours before
Special weather statement, Jul 6, 2:16 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT FRI JUL 6 2012
TNZ008-062000-
SUMNER-
216 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF GALLATIN...MOVING SOUTHWEST AT
10 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3649 8625 3635 8635 3636 8637 3631 8640
3634 8644 3631 8650 3628 8653 3632 8655
3631 8657 3628 8656 3626 8657 3636 8673
3660 8642
ALLocal storm report, Jul 6, 2:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
07/06/2012 M67 MPH MONTGOMERY TN ASOS
&&
ALSpecial weather statement, Jul 6, 2:27 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT FRI JUL 6 2012
TNZ022-024-056-062015-
BENTON-HUMPHREYS-PERRY-
227 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HUMPHREYS AND PERRY
COUNTIES...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTH OF LINDEN...MOVING SOUTH AT 25
MPH.
THIS STORM WILL BE NEAR...
LINDEN BY 300 PM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. ANOTHER STORM NEAR BIRDSONG MARINA COULD PRODUCE THE SAME
WIND GUSTS AS WELL.
LAT...LON 3598 8800 3588 8771 3586 8771 3553 8783
3571 8805 3576 8799 3581 8798 3581 8802
3584 8804 3585 8806 3583 8809 3584 8810
ALSpecial weather statement, Jul 6, 2:30 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI JUL 6 2012
TNZ028-062-062015-
RUTHERFORD-WILSON-
230 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WILSON COUNTIES...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALTERHILL...OR 12 MILES NORTH OF
MURFREESBORO...MOVING SOUTHWEST AT 5 MPH.
THIS STORM WILL BE NEAR...
WALTERHILL BY 300 PM CDT.
4 MILES EAST OF SMYRNA BY 315 PM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3605 8624 3583 8642 3596 8662 3598 8661
3600 8662 3614 8645
ALSpecial weather statement, Jul 6, 2:49 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT FRI JUL 6 2012
TNZ093-094-062045-
LAWRENCE-WAYNE-
249 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAYNESBORO TO
LORETTO...OR ALONG A LINE EXTENDING FROM WAYNESBORO TO 10 MILES SOUTH
OF LAWRENCEBURG...MOVING SOUTH AT 10 MPH.
SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3500 8798 3501 8799 3529 8799 3547 8783
3521 8721 3500 8730
ALLocal storm report, Jul 6, 3:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG GALLATIN 36.38N 86.45W
07/06/2012 SUMNER TN NWS EMPLOYEE
LARGE LIMBS BLOWN DOWN RESULTING IN POWER OUTAGES. ROOF
DAMAGE AND SIGNS BLOWN DOWN.
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 38 min |
| Jul 5, 7:11 PM CDT | Special Weather Statement | OHX | Maury | 34 min |
| Jul 5, 7:45 PM CDT | Special Weather Statement | OHX | Williamson | 30 min |
| Jul 6, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 14 min |
| Jul 6, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Jul 6, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| Jul 6, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 19 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | OHX | Sumner | 44 min |
| Jul 6, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 29 min |
| Jul 6, 2:27 PM CDT | Special Weather Statement | OHX | Perry | 48 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | OHX | Rutherford | 45 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 51 min |
| Jul 6, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 33 min |
| Jul 6, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 36 min |
| Jul 6, 2:49 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 56 min |
| Jul 6, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 14 min |
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 26 min |
| Jul 6, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 33 min |
| Jul 6, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 6, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 47 min |
| Jul 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 21 min |
| Jul 6, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Jul 6, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.